nose bleeds

Options
kappers
kappers Member Posts: 6
Have finished most of my treatment for breast cancer except for 3 weekly herceptin and daily arimadex.  So far no serious side effects.  My nails are terrible but I can live with that.  However nose bleeding has restarted.  Feels like I have a blocked nose most of the time.  At night I wake up with a dry mouth because I can't breath through my nose.  When I blow my nose in the morning - lots of blood clots and some fresh bleeding. have tried a non medicated spray with no success.  Any suggestions????

Comments

  • Afraser
    Afraser Member Posts: 4,390
    Options
    I got a lot of that with Taxol and it lingered. Never underestimate the impact of losing nasal hair! I found the best relief was nose oil (from the chemist). It’s basically highly refined sesame oil but it did relieve the crusty sensation and allowed cracked soft tissue to heal better. Good luck. 
  • poodlejules
    poodlejules Member Posts: 393
    Options
    I got the nosebleeds too with Taxol . I just used to use a dab of vaseline on the end of a cotton tip or little finger and coat my nostrils with it. It seems to stop the cycle of crustiness and clots  :s . Good luck !
  • kappers
    kappers Member Posts: 6
    Options


    I got the nosebleeds too with Taxol . I just used to use a dab of vaseline on the end of a cotton tip or little finger and coat my nostrils with it. It seems to stop the cycle of crustiness and clots  :s . Good luck !

  • kappers
    kappers Member Posts: 6
    Options
    OK  am trying the vaseline - pharmacist also said persevere with saline solution - especially at night.  :)Hopefully together will help
  • primek
    primek Member Posts: 5,392
    Options
    Taxol is still doing its job for about a month after finishing. It will improve. If continues. ..ensure bloods are okay. 
    I just used saline spray to siften the clots and try not to blow too hard. Had a little tissue pack in every pocket in case the blood dripped..
    I did used to do th big blowing in the shower as water and steam helped. 
  • kappers
    kappers Member Posts: 6
    Options
    I finished taxol at the end of Feb and the bleeding stopped soon after.  It has only just recently re-started.  Had blood tests monday and nothing flagged so hoping this is just a herceptin thing.
  • Daisies
    Daisies Member Posts: 3
    Options
    I am also waking up in the night with a blocked nose that is then bloody on blowing. Vaseline type ointment of some effect but I guess I'll just have to live with it for the moment
  • Blossom1961
    Blossom1961 Member Posts: 2,413
    Options
    @kappers I finished Herceptin eight weeks ago and am still getting the occasional nose bleeds. They had actually stopped after taxol but have just started up again. Ahhhh, treatment.................. just keeps on giving.
  • strongtogether
    strongtogether Member Posts: 167
    Options

    primek said:

    Taxol is still doing its job for about a month after finishing. It will improve. If continues. ..ensure bloods are okay. 
    I just used saline spray to siften the clots and try not to blow too hard. Had a little tissue pack in every pocket in case the blood dripped..
    I did used to do th big blowing in the shower as water and steam helped. 

    Hey @primek
     ... .What do you mean when you say that Taxol is still doing its job one month later? Does it really linger that long in your system doing its job ie killing new cells including Cancer... or do you mean that the side-effects linger for one month? Im consfused.

  • primek
    primek Member Posts: 5,392
    Options
    @strongtogether ..... the chemo is still having effects on your cells for about 3 weeks after last dose. My eyelashes didn't fall out until about 3 weeks after my last taxol. I was led to believe although  it's out of your system, the last of the side effects may not be noticible until around 3 weeks after last dose. 
  • Afraser
    Afraser Member Posts: 4,390
    Options
    Or sometimes longer. I was told that peripheral neuropathy might still get worse for 4 or 5 weeks after finishing Taxol. Mine didn’t, for which I was grateful. 
  • strongtogether
    strongtogether Member Posts: 167
    Options
    Yes that's my understanding as well. Thanks for the clarification.